Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Are there any side effects for stopping epistaxis suddenly after taking it for a long time?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Are there any side effects to stopping epistaxis suddenly after taking it every day for 7 years?
Posted Mon, 29 Apr 2013 in Abdominal Pain
Answered by Dr. Akhilesh Dubey 55 minutes later

Thanks for your concern,

You want to know side effect of some drug which you stopped after taking for 7 years.
I am unable to understand as you have mentioned Epistaxis, which means nose bleed.

Please write back to me with name of drug and any detail you want to share.
Once I get response from you will be able to answer in details.

Dr. A. Dubey M.D.
Above answer was peer-reviewed by
Follow-up: Are there any side effects for stopping epistaxis suddenly after taking it for a long time? 21 hours later
The drug is Evista. I gave this information at the start of my question when I first asked it. I have been feeling as if I have a mild flu ever since the day following my cessation of Evista. Now, 30 hours after restarting my Evista, I feel normal again.
Answered by Dr. Akhilesh Dubey 2 hours later

Thanks for your input,

Evista is Raloxifene selective estrogen receptor modulator (SERM) and is given in post menopausal osteoporosis. It should not be stopped suddenly as it Estrogens like drug can cause withdrawal symptoms like hot flushes and weakness.

I presume that you must be taking calcium and vitamin D supplementation with this drug. It improves bone density and also reduces risk of breast cancer.

The flu symptoms may or may not be related to evista, however since you are feeling better please do not stop the drug without consulting your Physician.
In addition you should take precaution if there is prolonged bed rest or immobilization because of risk of deep vein thrombosis (Blood clots).

Hope this information helps you; if you have any further query please ask me, I will be happy to help.

Dr. A. Dubey
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor